Journal of Lie Theory EMIS ELibM Electronic Journals Journal of Lie Theory
Vol. 13, No. 2, pp. 457--464 (2003)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



On the Volume of Unit Vector Fields on a Compact Semisimple Lie Group

Marcos Salvai

Marcos Salvai
Ciudad Universitaria, 5000 Córdoba, Argentina

Abstract: Let $G$ be a compact connected semisimple Lie group endowed with a bi-invariant Riemannian metric. We prove that maximal singular unit vector fields on $G$ are minimal, that is, they are critical points of the volume functional on unit vector fields on $G$. Besides, we give a lower bound for the number of nonequivalent minimal unit vector fields on $G$.

Full text of the article:

Electronic version published on: 26 May 2003. This page was last modified: 14 Aug 2003.

© 2003 Heldermann Verlag
© 2003 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition